Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Bipolar mood disorder, suicidal, lethargic, uninterested, headaches. On tegretol and lithium. Help

Hi my name is Jason, i've been on and off of Lithium for bipolar mood disorder for years. I've been put back on recently due to a suicide attempt (Again), i've lost my job and almost my girlfriend. She is saying that since i have been on it that it is like i'm not even there anymore. and she is absolutely right. I feel lethargic, disinterested, i don't want sex, i'm not aroused by pornography. She wants me back, but when the old me returns, he returns with a bag full of tricks that make him and her happy, sad, angry, erratic, confused, up and down. I need a new med. Seroquel makes me like a zombie, Abilify makes me agitated, twitchy and gives me headaches. I'm from Australia, so the products available in other countries we don't have here. I'm looking at giving Tegretol a go, if i recall there were less side effects. I'm just sick and tired of my head and emotions. I want to live, i just wish that i could.

Asked On : Thu, 11 Apr 2013
Answers:  2 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Based on your history, it appears that you suffer from bipolar depression. Seroquel is quetiapine which is an antipsychotic whiles abilify is aripirprazole, a new generation antipsychotic that can be used for treatment of depression.
However, considering the significant and disabling side effects with the above medication, i would suggest that you discuss the side effects with your treating psychiatrist. A mood stabiliser like lithium or valproate would be a better choice.
Wish you good health.
Dr Sundar
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
I have gone through our available history.
presently you are having Bipolar Mood Disorder Depression Phase. You should consult psychiatrist for detailed evaluation.
He may prescribe mood stabilizers like Lithium or Divalprorex or Carbamezapine.
You should continue the intake of tablets as prescribed by your psychiatrist till doctor suggest.
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor